MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB073902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for a calcified superior mesenteric artery (sma) using a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).It was reported during the procedure, the physician encountered difficulty while attempting to advance the vbx device over an amplatz guidewire (size unknown) and through a 7fr terumo sheath to reach the target treatment site.Due to severe stenosis of the sma, the target area could not be reached.The physician attempted to withdraw the vbx device through the sheath and it was observed that the back end of the device got caught on the sheath and the stent dislodged from the balloon in the aorta, resulting in the procedure being aborted.Subsequently, the physician performed a groin cutdown to retrieve the dislodged stent.The procedure was then successfully completed with a replacement vbx device.The patient did not experience any additional adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the primary reported failure mode, concerning an inability to advance the vbx device to the intended target treatment location, could not independently confirmed.No items were returned for an assessment of product performance relative to the reported complications.However, the reported information indicates the advancement failure was attributed to severe stenosis.Therefore, the root cause is consistent with patient related condition as reported.The reported stent dislodgement could not be independently confirmed; however, event details indicate the endoprosthesis was fully introduced outside of the sheath and subsequently retracted as it was observed ¿the back end of the device got caught on the sheath¿ prior to the dislodgement.Therefore, the root cause of the stent dislodgment is consistent with unintended use error as reported, specifically user tries to remove delivery system with stent still mounted.The ifu contains instructions concerning device withdrawal and warns against the retraction of a fully introduced stent-graft into the sheath to prevent dislocation of the endoprosthesis.The ifu instructs the user to withdraw the endoprosthesis close to the sheath to allow removal in tandem if withdrawal prior to deployment is necessary.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) was reviewed with respect to the details provided in the complaint.The ifu states the following: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.The ifu also states: if removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21947085
Report Number2017233-2025-06133
Device Sequence Number12970762
Product Code PRL
UDI-Device Identifier00733132658640
UDI-Public(01)00733132658640(17)271112
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB073902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown